Ask an expert
Question

21 Jul 2005

change of contraception
Hello Doc,
I was using the EVRA patch for about 3 months but I actually had some side effects. My gynae then prescribed a low dose pill called Mercilon because it seems that whenever I use products containing a high hormone content then it disagrees with me. My gynae mentioned that I must take extra precautions when I am antibiotics. I would like to know if there are any other medications that I should stay away from to avoid an unplanned pregnancy? Also, if I switch contraceptives, then for how long must I take extra precautions to prevent getting pregnant?
Answer 363 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

If you switch contraceptives, you should take extra precautions for a week.
there are a number of medications that can interefere with the Pill. I cannot list all of them. It is best to check with your doctor before taking any medication.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9476 votes
No
68% - 20312 votes
Vote